Skip to content
My WebMD Sign In, Sign Up
Cholesterol meds
avatar
An_249875 posted:
I'm taking Lipitor 20mg & Niaspan 1000 mg q.d. How serious would it be if I went to q.a.d.?
Reply
 
avatar
billh99 responded:
I don't know what qad is.

Did you mean qid - 4 times a day
or qod - every other day?

In any case that would be a change in dosage and you need to discuss this with your doctor.
 
avatar
imrichhere replied to billh99's response:
Sorry. Did mean every other day. Would this effect the efficacy of the meds?
 
avatar
billh99 replied to imrichhere's response:
Note, no medical professional responds in this forum.

You are reducing the dosing by 1/2. Most likely it will reduce the efficacy, but I have no idea by how much.

And I don't know why you want to do this.

If it is for cost Lipitor is now generic and about $15-20/month.

And you can get plain niacin (not the no-flush stuff) very, very cheaply. But it does have different dosing and can be have worse flushing.

If it is because of side effects I know that some doctors do prescribe statins every 2 or 3 days.

I really don't know about the Niaspan, but I suspect that is not practical to change dosing from daily.

You might ask you pharmacist about this and if you want to change then see your doctor.


Featuring Experts

There are no Expert stories for this community right now

Helpful Tips

Vit D reduces muscle pain from Statin
While the data is still mixed there is an indication that many people who get Myalgia (muscle pain) while on a statin suffer from low ... More
Was this Helpful?
1 of 2 found this helpful

Helpful Resources

Be the first to post a Resource!

Related News

There was an error with this newsfeed

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.